Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 117, NWS Indianapolis, IN

October 31, 2013Delaware County, Henry County, Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 31, 2013, 10:28 PM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2013, 10:28 PM EDT (02:28 UTC)
Expired
Oct 31, 2013, 11:15 PM EDT
In force
47 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Delaware County, IN, Henry County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 10:42 PM EDTTSTM WND DMG10 Sw Winchester, INRANDOLPH COUNTY SHERRIFF REPORTED MULTIPLE TREES DOWN, WITH ONE INTO A HOUSE NEAR HUNTSVILLE. POWER OUTAGES IN RURAL RANDOLPH COUNTY SOUTH OF PARKER. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 716 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
716 m²/s²
0-3 km storm-relative helicity
846 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WUUS53 KIND 010228
SVRIND
INC035-065-135-010315-
/O.NEW.KIND.SV.W.0117.131101T0228Z-131101T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1028 PM EDT THU OCT 31 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  EASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 1115 PM EDT

* AT 1026 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DUNKIRK TO 10 MILES EAST OF MUNCIE TO DUBLIN...AND
  MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WINCHESTER...FARMLAND...MODOC...RIDGEVILLE...LYNN...SARATOGA...
  UNION CITY AND SALEM.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 129 AND 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4000 8490 4000 8519 3988 8520 3987 8521
      3979 8521 3978 8527 3979 8532 4017 8529
      4038 8539 4038 8522 4031 8521 4032 8481
      4001 8481
TIME...MOT...LOC 0228Z 267DEG 47KT 4034 8525 4018 8517
          3979 8520

HAIL...<.75IN
WIND...60MPH

$$

KOCH
2 follow-up statements
593 
WWUS53 KIND 010240
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EDT THU OCT 31 2013

INC035-065-010250-
/O.CAN.KIND.SV.W.0117.000000T0000Z-131101T0315Z/
HENRY IN-DELAWARE IN-
1040 PM EDT THU OCT 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DELAWARE AND EASTERN
HENRY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4000 8490 4001 8518 4003 8517 4006 8516
      4007 8516 4003 8516 4011 8515 4015 8515
      4023 8515 4030 8516 4031 8512 4032 8481
      4001 8481
TIME...MOT...LOC 0240Z 267DEG 47KT 4034 8504 4018 8496
          3999 8500

$$

INC135-010315-
/O.CON.KIND.SV.W.0117.000000T0000Z-131101T0315Z/
RANDOLPH IN-
1040 PM EDT THU OCT 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDOLPH
COUNTY UNTIL 1115 PM EDT...

AT 1036 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM REDKEY TO WINCHESTER TO 7 MILES NORTHEAST OF
HAGERSTOWN...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LYNN...SARATOGA...UNION CITY AND SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4000 8490 4001 8518 4003 8517 4006 8516
      4007 8516 4003 8516 4011 8515 4015 8515
      4023 8515 4030 8516 4031 8512 4032 8481
      4001 8481
TIME...MOT...LOC 0240Z 267DEG 47KT 4034 8504 4018 8496
          3999 8500

HAIL...<.75IN
WIND...60MPH

$$

KOCH
195 
WWUS53 KIND 010259
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1059 PM EDT THU OCT 31 2013

INC135-010310-
/O.CAN.KIND.SV.W.0117.000000T0000Z-131101T0315Z/
RANDOLPH IN-
1059 PM EDT THU OCT 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4000 8490 4001 8518 4003 8517 4006 8516
      4007 8516 4003 8516 4011 8515 4015 8515
      4023 8515 4030 8516 4031 8512 4032 8481
      4001 8481
TIME...MOT...LOC 0300Z 267DEG 47KT 4035 8470 4019 8462
          4000 8466

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:25 PM EDT, 3 minutes earlier.

Area forecast discussion, Oct 31, 10:25 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EDT THU OCT 31 2013

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 258 PM EDT THU OCT 31 2013

LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT MOVES INTO THE GREAT
LAKES LATE THIS AFTERNOON...WITH A TRAILING COLD FRONT MOVING
THROUGH THE REGION THIS EVENING. WIDESPREAD RAIN AND GUSTY WINDS ARE
EXPECTED ...WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS PRODUCING
DAMAGING WINDS THIS EVENING ALONG THE FRONT. COOLER DRIER AIR WILL
QUICKLY EXPAND INTO THE OHIO VALLEY LATE TONIGHT BEHIND THE FRONT.
OTHER THAN LOW CHANCES FOR SHOWERS ON SATURDAY...DRY CONDITIONS ARE
EXPECTED UNTIL THE APPROACH OF A COLD FRONT TUESDAY AND WEDNESDAY
BRING A RETURN THREAT FOR RAIN.

&&

.NEAR TERM /REST OF THIS AFTERNOON THROUGH TONIGHT/...
ISSUED AT 948 PM EDT THU OCT 31 2013

VERY THIN LINE OF STORMS CONTINUES TO RACE ACROSS THE AREA. UNTIL
RECENTLY IT APPEARED TO BE DOING VERY LITTLE...BUT WINDS HAVE
KICKED UP AND SOME MINOR DAMAGE REPORTS BEGINNING TO FILTER IN.
WILL CLEAR COUNTIES FROM THE WATCH AS THE LINE PASSES AS THIS WILL
BE THE MAIN FOCUS FOR THE THREAT THROUGH THE REMAINDER OF THE
EVENING.

GOING FORECAST IN GOOD SHAPE AND FEW CHANGES REQUIRED.

ISSUED AT 258 PM EDT THU OCT 31 2013

EVEN THOUGH WIND FIELDS WILL CONTINUE TO STRENGTHEN LATE THIS
AFTERNOON AND EARLY EVENING AS THE PARENT LOW DEEPENS OVER THE GREAT
LAKES...THE LACK OF INSTABILITY THIS FAR NORTH WILL PUT A DAMPER ON
CONVECTION DEVELOPING ALONG THE FRONT BY THIS EVENING.

AS OF 3 PM EDT THIS AFTERNOON ON THE RADAR MOSAIC...THERE IS A
CLEARLY DEVELOPED DRY SLOT ACROSS MUCH OF ERN IL AND ENCROACHING ON
ERN INDIANA. THIS WAS EXPECTED PER EARLY GUIDANCE AND WE EXPECT
PRECIPITATION TO BEGIN FILLING BACK IN AROUND 6-7 PM EDT THIS
EVENING AS THE FRONT BEGINS TO MOVE ACROSS THE AREA. AS STATED
EARLIER...AM HAVING SERIOUS DOUBTS AS TO THE SEVERE THREAT EVEN
THOUGH SPC CONTINUES TO PLACE A LARGE AREA...INCLUDING THE ENTIRE
CWA IN SLIGHT RISK. CERTAINLY CANNOT RULE OUT A FEW DAMAGING WINDS
AND TO A LESSER EXTENT ISOLATED SPIN-UP TORNADOES...BUT THIS IS NOT
LOOKING NEARLY AS IMPRESSIVE AS IT ONCE DID. BEST CHANCES FOR SEVERE
WX LOOK ACROSS THE SOUTHERN CWA IF IT DEVELOPS.

DRY SLOT PERIOD LOOKS TO END AROUND 6 PM THIS EVENING...WITH RAIN
SHOWERS AND POSSIBLY THUNDERSTORMS FILLING BACK IN WITH THE FRONTAL
PASSAGE BETWEEN THE HOURS OF 6 TO 10 PM. THIS WHEN A LINE OF
POSSIBLE STRONG TO SEVERE STORMS COULD MOVE ACROSS THE AREA. THIS
FRONT IS EXPECTED TO CLEAR MOST OF THE CWA BY MIDNIGHT WITH COOLER
AND DRIER AIR QUICKLY FILTERING BACK INTO THE REGION.

ON TEMPS...AGREE WITH PREVIOUS FORECAST...MOS GUIDANCE HAS BEEN TOO
AGGRESSIVE WITH WARMTH THE LAST FEW DAYS AND LOOKS TO BE AGAIN FOR
THE REST OF THIS AFTERNOON...EVEN WITH THE STRONGER SOUTHERLY FLOW.
GENERALLY UNDERCUT MOS GUIDANCE BY A FEW DEGREES ACROSS THE BOARD
WITH HIGHS GENERALLY HOLDING IN THE LOW 60S. LEANED CLOSER TO COOLER
MAV TONIGHT AS CLEARING LATE WITH MUCH DRIER AIR SHOULD ENABLE TEMPS
TO FALL INTO THE 40S OVER MOST OF THE FORECAST AREA.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...

ISSUED AT 258 PM EDT THU OCT 31 2013

FORECAST CHALLENGES FOCUS ON PRECIP CHANCES SATURDAY AS AN UPPER
LEVEL WAVE TRACKS THROUGH THE LOWER GREAT LAKES...OTHERWISE FORECAST
APPEARS MUCH MORE QUIET THIS PERIOD.

A BREEZY COOL DAY IS EXPECTED FRIDAY IN THE WAKE OF THE STRONG STORM
SYSTEM. COULD SEE WIND GUSTS IN EXCESS OF 20-25MPH DURING THE
AFTERNOON BEFORE THE GRADIENT RELAXES FRIDAY NIGHT. CLOUDS WILL
GRADUALLY INCREASE DURING THE AFTERNOON AND EVENING AS AN UPPER
LEVEL WAVE TRACKS QUICKLY OUT OF THE NORTHERN PLAINS. THIS FEATURE
SET TO MOVE THROUGH THE LOWER GREAT LAKES LATE FRIDAY NIGHT AND
SATURDAY. BULK OF THE DEEPER FORCING ALOFT WILL REMAIN NORTH OF THE
FORECAST AREA...BUT PRESENCE OF HIGHER DIV Q VALUES DO SUPPORT A FEW
LIGHT SHOWERS IMPACTING MAINLY THE NORTHERN AND EASTERN PORTIONS OF
THE FORECAST AREA ON SATURDAY. WILL CONTINUE WITH LOW CHANCE POPS.
CLOUDS WILL DIMINISH AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY ON
SATURDAY NIGHT.

IN THE WAKE OF THE FRONTAL PASSAGE FRIDAY NIGHT TEMPS MUCH COOLER
THAN PAST FEW DAYS WITH HIGHS IN THE 50S AND LOWS IN THE 30S/40S
THIS PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY NIGHT/...

ISSUED AT 258 PM EDT THU OCT 31 2013

THE EXTENDED PERIOD WILL START OUT DRY WITH RIDGING ALOFT.
HOWEVER...THE RIDGE WILL START BREAKING DOWN ON MONDAY NIGHT AS A
LOW PRESSURE SYSTEM CENTERED OVER MANITOBA PUSHES EAST.  AT THE
SURFACE...A LOW AND ASSOCIATED COLD FRONT WILL TRIGGER WIDESPREAD
SHOWERS ALONG AND AHEAD OF THEM FROM TUESDAY THROUGH THURSDAY. AT
THIS TIME...ENVIRONMENT DOES NOT LOOK CONDUCIVE TO THUNDERSTORM
DEVELOPMENT...SO WILL ONLY GO WITH MENTION OF RAIN SHOWERS.  TEMPS
THROUGH THE PERIOD WILL START OUT AROUND NORMAL AND THEN FALL TO
BELOW NORMAL BEHIND AFOREMENTIONED COLD FRONT.

&&

.AVIATION /DISCUSSION FOR THE 010300Z TAF UPDATE/...
ISSUED AT 1025 PM EDT THU OCT 31 2013

MAIN AREA OF MVFR CONDITIONS HAS MOVED EAST OF KIND...BUT AREAS OF
MVFR OR LOCALIZED IFR CONDITIONS REMAIN ACROSS ILLINOIS. WENT WITH A
TEMPO GROUP TO COVER POTENTIAL FOR BRIEF MVFR CEILINGS FOR THE NEXT
FEW HOURS. MOST VISIBILITIES IN RAIN WILL BE VFR BUT CANNOT RULE OUT
BRIEF MVFR IN HEAVIER RAIN.

PREVIOUS DISCUSSION FOLLOWS...
VIGOROUS UPPER SYSTEM PRECEDED BY A COLD FRONT WILL PIVOT EAST
ACROSS THE TAF SITES THIS EVENING. THE FRONT SHOULD BE THROUGH NEAR
OR EAST OF LAF AND HUF AT 00Z THIS EVENING AND NEAR IND AND BMG AT
02Z. WINDS WILL SHIFT FROM SOUTH TO SOUTHWEST AND THEN WEST AS THE
FRONT PASSES. WINDS WILL BE NEAR 20 KNOTS WITH GUSTS TO NEAR 30
KNOTS EARLY AND GRADUALLY DIMINISH TO NEAR 10 KNOTS WITH GUSTS TO
NEAR 20 KNOTS OVERNIGHT. ANY CONVECTION INCLUDING SHOWERS COULD
PRODUCE GUSTS TO 40 KNOTS OR MORE AT IND AND BMG PRIOR TO THE
FRONTAL PASSAGE. WITH ONLY ISOLATED LIGHTNING STRIKES CURRENTLY
ACROSS SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI...AND SUNSET
COMING...WILL NOT INCLUDE ANY MENTION OF LIGHTNING IN THE TAFS...BUT
IT CAN NOT BE COMPLETELY RULED OUT...ESPECIALLY AT IND AND BMG.
RADAR TRENDS AND RAPID REFRESH REFLECTIVITY PROGS SUGGEST THE
SHOWERS WILL HANG AROUND UNTIL THE UPPER TROUGH AXIS MOVES THROUGH
LATE THIS EVENING. SO...WILL KEEP SHOWERS IN THROUGH 03Z AT LAF AND
HUF AND 05Z AT IND AND BMG. SHOULD SEE SOME VFR AFTER THE TROUGH
AXIS AS WELL AND SCATTERING AFTER 09Z. VFR WILL AGAIN BE ON THE
INCREASE FROM NORTHWEST TO SOUTHEAST AFTER 17Z ON FRIDAY AHEAD OF
ANOTHER UPPER TROUGH. THE GUSTS SHOULD FINALLY END WITH SUNSET
TOMORROW EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....TDUD
AVIATION...MK/50

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 31, 4:50 AM EDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 AM EDT THU OCT 31 2013

INZ021-028>031-035>049-051>057-060>065-067>072-011000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
450 AM EDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING.

HAZARDS: HEAVY RAINFALL...DAMAGING WINDS...LIGHTNING...ISOLATED TORNADOES.

TIMING: HEAVY RAINFALL EXPECTED THIS AFTERNOON AND EVENING. THREAT
FOR DAMAGING WINDS AND ISOLATED TORNADOES BETWEEN 5 PM AND 11 PM
THIS EVENING. SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS TO NEAR 40
MPH THROUGHOUT THE DAY.

DISCUSSION: RAIN WILL OVERSPREAD CENTRAL INDIANA THIS MORNING AND
BECOME LOCALLY HEAVY THIS AFTERNOON AS LOW PRESSURE MOVING INTO
THE GREAT LAKES STRENGTHENS. A SECONDARY LOW PRESSURE OVER THE
SOUTHERN PLAINS WILL TRACK ALONG A COLD FRONT TOWARDS THE REGION
THIS AFTERNOON...BRINGING THE THREAT FOR SEVERE WEATHER BY LATE
DAY INTO THE EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY
HAZARD WITH ISOLATED TORNADOES ALSO POSSIBLE THIS EVENING. THE
GREATEST RISK FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF
INTERSTATE 70. RAIN WILL END AS THE FRONT MOVES EAST AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND
WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED.

DISCUSSION: A COLD FRONT WILL TRACK INTO THE OHIO VALLEY BY THE
MIDDLE OF NEXT WEEK...BRINGING THE NEXT OPPORTUNITY FOR WIDESPREAD
RAIN AND ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Oct 31, 10:17 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1017 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND GST     1 NW SPEEDWAY           39.80N  86.26W
10/31/2013  M62 MPH          MARION             IN   MESONET

            INDOT WEATHER STATION REPORT.

&&

NIELD
Local storm report, Oct 31, 10:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1019 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     PENDLETON               40.00N  85.74W
10/31/2013  M54 MPH          MADISON            IN   PUBLIC

            NO DAMAGE TO REPORT

&&

MMB
Local storm report, Oct 31, 10:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1024 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND DMG     ANDERSON                40.09N  85.69W
10/31/2013                   MADISON            IN   TRAINED SPOTTER

            NUMEROUS POWER LINES AND LIMBS DOWNED. ESTIMATED WIND
            GUSTS 60 MPH.

&&

NIELD
Local storm report, Oct 31, 10:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     MUNCIE                  40.20N  85.39W
10/31/2013  E75 MPH          DELAWARE           IN   TRAINED SPOTTER

            POWER POLES BLOWN PARTIALLY DOWN. POWER LINES DOWN.
            LOCATION IS ESTIMATED.

&&

CORRECTED EVENT TIME

MMB
Local storm report, Oct 31, 10:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1027 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     TSTM WND DMG     EDINBURGH               39.35N  85.97W
10/31/2013                   JOHNSON            IN   FIRE DEPT/RESCUE

            POWER OUTAGES REPORTED. TREE DOWN ON HOUSE ON FRANKLIN
            STREET. ESTIMATED WINDS 60 MPH.

&&

CORRECTED EVENT...REMARKS

NIELD
Local storm report, Oct 31, 10:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1028 PM EDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     FISHERS                 39.95N  86.02W
10/31/2013                   HAMILTON           IN   NWS EMPLOYEE

            TREES DOWN AT ELLER AND 106TH

&&

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 9:13 PM EDTAreal Flood AdvisoryINDBoone, Clay, Hamilton, Hendricks, Parke, Putnam6 hr
Oct 31, 9:34 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more41 min
Oct 31, 9:37 PM EDTSevere Thunderstorm WarningINDDelaware, Madison, Randolph53 min
Oct 31, 9:43 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 4 more47 min
Oct 31, 9:47 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Madison43 min
Oct 31, 10:08 PM EDTSevere Thunderstorm WarningINDDecatur, Delaware, Hancock, Henry, Randolph, Rush and 1 more52 min
Oct 31, 10:31 PM EDTSevere Thunderstorm WarningINDDecatur, Jackson, Jennings44 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.